A Answers (1)
Stacy Wiegman, PharmD, Pharmacy, answeredSeroquel (quetiapine) is an atypical antipsychotic medication used to treat the symptoms of schizophrenia and bipolar disorder. While Seroquel has been shown to reduce the symptoms of these illnesses, it must be taken correctly to work efficiently. If you stop taking Seroquel, you may experience a relapse or other symptoms. Seroquel and medications like it do have the potential for serious side effects. Elderly patients who are being treated for dementia-related psychosis have an increased risk of death when taking atypical antipsychotics, and these medications have also been shown to cause increased thoughts of suicide in children, adolescents and young adults. Other potential side effects include: high blood sugar, high cholesterol and serious disorders, such as tardive dyskinesia and the potentially fatal neuroleptic malignant syndrome (NMS).